MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM C FEMORAL STEMS; AMISTEM C STD. SIZE 0

MEDACTA INTERNATIONAL SA AMISTEM C FEMORAL STEMS; AMISTEM C STD. SIZE 0
Model Number 01.18.150
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 07 august 2025: stem: amistem c 01.18.150 amistem-c std.Size 0 (k103189) lot.150876: 72 items manufactured and released on 24-march-2015.Expiration date: 29-febr-2020.No anomalies were found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Cup: versafitcup cc trio 01.26.45.0052 versafitcup metalback cc trio ø52 mm (k103352) lot.122510: (b)(4) items manufactured and released on 30-08-2012.Expiration date: 31-07-2017.No anomalies were found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta clinical affairs manager: a tha revision surgery was performed due acetabular cup loosening, which was implanted approximately 12 years before.The available x-ray images show bone rarefaction around the cup; however, the diagnosis of loosening was established through scintigraphy.During the revision, the stem was also found to be worn and showing signs of initial loosening.The surgeon attributed this damage to malpositioning of the cup, which had been implanted with excessive anteversion, causing impingement.Aseptic loosening of the acetabular cup is a well-documented complication in the literature, particularly after many years from the primary implantation, and is often multifactorial or of unclear etiology.In this case, the surgeon identified the initial malpositioning of the cup which caused the impingement with the stem.This may have played a major role in the reported failure and may also account for the observed wear and early loosening of the stem.Based on the information available, no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing-related issue.The revision was due to aseptic loosening of the acetabular cup.According to the surgeon, malpositioning of the cup (excessive anteversion) likely caused impingement, contributing to cup loosening and early stem wear.
 
Event or Problem Description
On (b)(6) 2013, the patient underwent surgery for a total right hip replacement.The operation went well, and the after-effects were good.On (b)(6) 2013, the patient had a stem replacement following a traumatic loosening.In may 2025, the patient came in due to increasing pain.X-ray imaging revealed acetabular loosening, leading to the indication for revision of the entire hip prosthesis.According to the surgeon, the cup had been malpositioned during the primary procedure.Intraoperatively, stem damage and initial migration were observed, caused by stem-cup impingement due to the excessively anterior position of the acetabular component.On (b)(6) 2025 both cup and stem were revised.The surgery was successfully completed.
 
Additional Manufacturer Narrative
Follow up 1: pieces returned on 12 sept 2025.Visual inspection performed by r&d project manager: the versafitcup cc trio appeared visually damaged and worn on the rim in the area of contact with the neck stem, clearly due to repetute impingement with the femoral stem; in addition, also the ceramic liner was damaged in the same area for the same reason.The root cause of the event is a repeated impingement with the femoral stem; as the range of motion of the device is high, the cause can be related to a suboptimal position and orientation of the femural and acetabular devices.During the analysis it is evaluated that some sings and scratches are present on the expianted stem probably due to revision surgery.Additionally one huge sign is present on the neck lateral part, the same sign is present both on the cup profile, evidence that the stem hitted the cup during movement.It is not possible to determine the root cause.Conclusion: based on the information available, no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing-related issue.The revision was due to aseptic loosening of the acetabular cup.According to the surgeon, malpositioning of the cup (excessive anteversion) likely caused impingement, contributing to cup loosening and early stem wear.

Brand Name
AMISTEM C FEMORAL STEMS
Common Device Name
AMISTEM C STD. SIZE 0
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22902791
Report Number3005180920-2025-00806
Device Sequence Number18147123
Product Code LZO
UDI-Device Identifier07630030804250
UDI-Public07630030804250
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number01.18.150
Device Lot Number150876
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/27/2025
Supplement Report FDA Received Date10/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceWhite